Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Sacramento, CA

June 28, 2000Alpine County, Tuolumne County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Jun 28, 2000, 2:12 PM PDT for Alpine County, Tuolumne County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2000, 2:12 PM PDT (21:12 UTC)
Expired
Jun 28, 2000, 3:00 PM PDT
In force
48 min
Issued by
NWS Sacramento, CA
Area
Whole counties

Counties Alpine County, CA, Tuolumne County, CA

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2000-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2000-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2727 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 282109
SVRSAC
CAC003-109-282200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
212 PM PDT WED JUN 28 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ALPINE COUNTY IN CENTRAL CALIFORNIA
  EXTREME NORTHERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA

* UNTIL 300 PM PDT

* AT 205 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR LAKE ALPINE...SHOWING LITTLE MOVEMENT.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  REMOTE AREAS OF EXTREME NORTHERN TUOLUMNE COUNTY THROUGH THE NEXT
  45 MINUTES.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS!

DFR

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:40 AM PDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jun 28, 9:40 AM PDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 AM PDT WED JUN 28 2000

A.R.B. SOUNDING THIS MORNING FOR SAC WAS BASICALLY A MIRROR IMAGE OF
YESTERDAY BELOW 5K FEET. WITH PRESSURE DIFFERENCES SIMILAR TO
YESTERDAY OF 2.4 MBS FROM SFO-SAC AND AROUND 3 MBS FROM SFO-VCB
DURING THE MORNING HOURS WE EXPECT LITTLE MAX TEMP CHANGES
INLAND...AND FOR THAT MATTER OVER MOST OF THE FCST AREA. WE ARE
THINKING RANGE OF TEMPS FROM THE MID 90S W SIDE OF SAC VICINITY TO
LOW 100'S ON E SIDE OF TOWN LOOK GOOD AND THINKING AROUND 102 FOR
DTS. RBL SOUNDING SHOWS SLIGHT WARMING BELOW 5 THSD BUT LIKELY VERY
SIMILAR ABOVE. THUS N END OF VLY MAY WARM A DEGREE OR TWO FASTER THAN
YESTERDAY...BUT MAXES SHOULD BE SIMILAR. SEE NO REASON FOR UPDATES OF
ONLY A DEGREE OR TWO.

WIDELY SCATTERED CONVECTION EXPECTED OVER THE SIERRA THIS AFTN. WATER
VAPOR IMAGERY SHOWS LINGERING SLIVER OF MOISTURE FROM TAHOE TO S BAY
AREA BEING STRETCHED IN DEFORMATION ZONE. RNO PW OF .64 OF AN INCH
STILL ABOUT 130 PERCENT OF NORMAL SO AIR MASS REMAINS UNUSUALLY
MOIST. STABILITY INDICES FROM ZERO TO -2 FCST OVER THE SIERRA AGAIN
THIS AFTN BY THE ETA.

WATER VAPOR IMAGERY SHOWS NRN EDGE OF LARGER AREA OF MONSOON MOISTURE
OVER THE DESERT SW SLOWLY LIFTING NWD. THIS AREA IS BETTER MODELED
THAN THE AREA OF MOISTURE W OF THE BAJA WHICH IS ALSO MOVING NWD DUE
TO THE ANTICYCLONIC FLOW AROUND THE DESERT SW HIGH. WITH THE
ADVECTION OF MOISTURE NWD ON THU...WE SHOULD SEE A MORE ACTIVE DAY
FOR CONVECTION IN THE SIERRA. AT THIS TIME...THE STRETCHING OF THE
VORTICITY MODELED BY THE AVN SUGGESTS THE DEFORMATION AXIS WILL NOT
BE SHIFTING MUCH FURTHER NWD ON THU THAN TODAY. THIS WILL BE
SOMETHING TO WATCH.

LOOKS LIKE THE MODELS BACK OFF ON THE MOISTURE AND INSTABILITY ON FRI
AS THE FLOW TURNS MORE SWLY WITH THE DEVELOPING TROF OVER THE ERN
PAC. AT THIS TIME...THE AVN SUGGESTS THE STRETCHED VORTICITY LIFTS A
LITTLE FURTHER NWD. BELIEVE THERE WILL BE FEWER THUNDERSTORMS OVER
THE SIERRA BUT POSSIBLY FURTHER N AND MAINLY DEVELOPING NEAR THE
CREST AND THEN MOVING ENEWD.

SEASONABLY STRONG TROF WILL BRING MUCH COOLER WX TO THE INTERIOR OF
NORCAL THIS WEEKEND4. 5H CAA FCST TO BE THE STRONGEST SUNDAY AND
MONDAY GIVING SIERRA BETTER CHANCE OF THUNDER.    JHM

.STO...NONE.

N

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.